Lancaster EPrints

Survey design for detecting patches.

Nicholson, Mike and Barry, Jon (1996) Survey design for detecting patches. Journal of Applied Statistics, 23 (2-3). pp. 361-368. ISSN 1360-0532

Full text not available from this repository.

Abstract

In this paper, we are concerned with designing surveys for detecting patches of some exploitable resource, such as a shellfish stock. We take as our objective that, if there is one or more circular patches above some specified size, then the probability of detecting at least one patch should be high. We show how the required sampling intensity can be modified in the light of information about the likely number and size of patches. The results are applied to two surveys for detecting exploitable patches of cockles ( Cerastoderma edule ).

Item Type: Article
Journal or Publication Title: Journal of Applied Statistics
Subjects: Q Science > QA Mathematics
Departments: Faculty of Science and Technology > Mathematics and Statistics
ID Code: 19537
Deposited By: ep_ss_importer
Deposited On: 11 Nov 2008 14:17
Refereed?: Yes
Published?: Published
Last Modified: 26 Jul 2012 15:32
Identification Number:
URI: http://eprints.lancs.ac.uk/id/eprint/19537

Actions (login required)

View Item